We all know that Us Guys Need Sex for our health and well-being. Females do too by the way. However, often the woman in our life just isn’t interested: her libido has gone right out the window. Of course, there can be a hundred different reasons for decreased libido in females, but one of the most common is actually prescription medications.
This is not a rare occurrence by any means, because, as you’ll see below, many of these medications are blockbuster drugs that have become household names. Furthermore, few people, be ye female or male, stop to consider that their libido or sexual function may actually be affected by some little pill they take every morning and/or evening.
Let’s take a look at some of the prescriptions that can take the wind right out of your woman’s sails and leave her libido flagging and sagging:
1. Estrogen, the Pill and Contraceptives. Many of these drugs, which are all synthetic estrogens and pregesterones for women, decrease testosterone. Testosterone is responsible for libido in females and so child prevention can easily lead to sex prevention as well. Please see this link on Female Libido and Estrogen for more details.
2. Antihistamines. These can have a mild relaxing effect on the body and mind. The old-line antihistamines such as Benadryl are particular potent in this category, because they cross the blood-brain barrier. However, even the newer antihistamines can cross to a certain extent the blood-brain barrier and effect libido and sex drive.
3. NSAIDs. This highly popular class of drugs, which includes Motrin, Advil, ibuprofen, etc., is taken by many females – and men too of course – like candy, not realizing that they may be sabotaging their lubrication and libido in the process. Not all women are affected in this way by NSAIDs, but decreased libido is a very common side effect. By the way, NSAIDs are notorious for causing GI issues, including ulcerations. If you know anyone taking these regularly, they are asking for trouble. They also make one sensitive to the sun: remind your woman if all else fails that these can only make her skin look worse.
4. Antidepressants. Women produce significantly less seratonin than males and thus are more susceptible to depression. A very common solution is to pop a daily SSRI, a class of antidepressant, which boosts seratonin. Seratonin is the feel-good, at-peace-with-the-world neurotransmitter and can make males or females too relaxed to even achieve orgasm. Some experts estimate that about half of women on SSRI’s experience lowered libido. NOTE: It is very important to take care of depression: the elevated cortisol levels are extremely hard on the body and brain.
5. Panic and Anxiety Drugs. Medications, such as Xanax and Valium, are also notorious for decreasing female libido and arousal.
The list could go on and on and include other classes of drugs such as those for blood pressure, but you get the idea: if your woman has a low libido, it may not be because you’re insensitive and ugly: Big Pharma may have anhilated her sex life.